Anyone taking Paxil or any other Anti-deppressant?

Ashley - posted on 09/29/2009 ( 8 moms have responded )

61

25

19

I started taking Paxil for depression and anxiety 3 mnths ago and since then have started losing a great amount of hair and been extremely tired alll the time. I lost my insurance so I cannot see a doctor about this at this time. HAs anyone taken it and had the same problem?

8 Comments

View replies by

Gwen - posted on 10/02/2009

42

17

3

I have been taking paxil for 2 years and I may get sleepy but that's it. Just take it at night. No hair loss.

Ashley - posted on 10/01/2009

61

25

19

Thanks to everyone for the advice.....I have started to wean myself off the medication and will be able to see a doctor next month. I do know for sure that the hair loss is not a normal amount. I now have half the amount of hair I used to and that happened with in a matter of 2 mnths!!!!! Its very scary. I have also started getting really dizzy. I think Im just going to continue to take my daily vitamins and get as much excercise as my tired self will allow! Hopefully things will turn around soon! Thanks again!

Nadiyah - posted on 10/01/2009

4

5

1

Hi

My name is di. i have not taken paxil but I have took effexor when i as a teen, i took celexa and now i am taking Zoloft. I have not had hair lost but I know all about it making me tired omg, I feel so sleepy all the time. If u ever want to talk, Im here, also my email id diyah319@comcast.net

Kristi - posted on 09/30/2009

22

7

0

I have been taking Wellbutrin for almost 2 yrs.I started taking it when I was about 5 months pregnant for mild anxiety and depresion. It works great for me! The hair loss thing is kinda funny cause I swear I started losing alot to right after I started and still. My doc says its not a side affect and its pretty normal. Webmd is great to find out drug info on, it might help just reading all about it. You should def call the doc who perscribed it to you and let them know how your feeling! Good luck...let us know what they say.

Jamie - posted on 09/30/2009

1,488

41

234

Ok so I took Paxcil for many years, biggest thing, it will make you gain weight. I gained 25lbs the 2 yrs I was on it. Second, if its making you tired the dose is to high. The med should basically make you feel normal, if it doesnt its either the wrong med or the dose is to high. If Paxcil seems to be working other then being tired i would try effexor, thats what I switched to. But staying on a med that is not working properly is not healthy and could cause more harm then good. I started having issues with Paxcil after my kids were born, I thought my husband was poisoning my food and my mom wanted to drown my kids, it was horrible. You must get on the proper med and the proper dose.

Helen - posted on 09/30/2009

348

11

88

i find general anti depressants make me very tired too so i take homeopathic remedies now

Kerin - posted on 09/29/2009

129

42

37

Well I'm expecting and was just given Zoloft for Anxiety & Depression, I've not taken it yet because I'm nervous about it. I did talk extensively with my doctor and the Pharmacist about the use of Anti-Depressants and side effects... neither mentioned hair loss. I know stress in general causes hair loss. I lose a whole hairbrush full every time I brush my hair. I would suggest at least calling your doctor to ask about it even if you can't be seen OR go talk to your local Pharmacist because they should know also!

[deleted account]

It could be a side effect from the medication, but the hair loss is a rare side effect. You could call the md that prescribed and see if you can lower the dose. Like cutting the pill in half, if its a tablet. Just call and let them know that the medication is working, and let the nurse know you lost your insurane and want to try to lower the dose. This is a great site on drug information: http://www.drugs.com/sfx/paxil-cr-side-e...

Hope it helps!

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms